Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 4, 2001, 1:22 PM CDT for Muhlenberg County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 1:22 PM CDT (18:22 UTC)
- Expired
- Jun 4, 2001, 1:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Muhlenberg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:40 PM CDT | Thunderstorm Wind 52 E | Belton, KY | Numerous trees were blown down. One large tree blocked U.S. Highway 431. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS53 KPAH 041822
SVRPAH
KYC177-041845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
122 PM CDT MON JUN 4 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 145 PM CDT
* AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 5 MILES WEST OF GREENVILLE...MOVING EAST
AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
POWDERLY
GREENVILLE
STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A
SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3725 8728 3706 8726 3712 8692 3727 8699
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:00 AM CDT, 11 hours 22 minutes earlier.
Area forecast discussion, Jun 4, 2:00 AM CDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT MON JUN 4 2001 06Z SURFACE ANALYSIS DEPICTS A LOW OVER OK PANHANDLE WITH A WARM FRONT EXTENDING EAST ACROSS NORTHERN OK THEN SOUTHEAST THROUGH MEM. A TROUGH/WIND SHIFT WAS ANALYZED EXTENDING FROM THE LOW THROUGH CENTRAL MO. THIS IS LIKELY BEING CAUSED BY OUTFLOW FROM THE COLLISION OF ONGOING CONVECTION AND WAA. 00Z/MON UA RUN SHOWS 850 FRONT EXTENDING ACROSS NORTHERN MO THROUGH CENTRAL IL TO SOUTHWEST IN. REGIONAL RADAR LOOPS DEPICTS TSRA'S DEVELOPING ALONG AND NORTH OF THIS BOUNDARY. THE 925 MB FRONT SEEMS TO ORIENTED WEST TO EAST ACROSS SC MO TO SC KY. KPAH 88D WAS SHOWING SOME PRECIP FIRING ALONG THIS BOUNDARY IN W KY. ONGOING PRECIP AND 00Z MON MODEL RUNS SUGGESTS ELEVATED PRECIP TO CONTINUE FIRING ALONG THESE BOUNDARIES AS 30 KNOT JET PUNCHES IN FROM THE SOUTH. THE CONCENTRATION OF WHICH SHOULD REMAIN FOCUSED ALONG 850 FRONT. HIGH PRECIP CHCS WILL CONTINUE SOUTH OF THE 850 FRONT...BUT WITH LESS AREAL COVERAGE. CURRENT CONDITIONS AND MODELS AGREE ON BOUNDARIES CONTINUE THEIR PUSH NORTHWARD. AS THE SURFACE FRONT NEARS THE OHIO RIVER THIS AFTERNOON...THUNDERSTORM COVERAGE SHOULD INCREASE AS OUTFLOW BOUNDARIES INTERACT WITH AN INCREASINGLY UNSTABLE ATMOSPHERE. BY THIS AFTERNOON...THE SOUTHERN HALF OF FA WILL HAVE LI'S AROUND A NEGATIVE 6 AND SB CAPE BETWEEN 2000 AND 3000 J/KG. ALSO PRECIPITABLE WATER EXCEEDING ONE AND HALF INCHES. NORTHERN SECTION WILL BE SLIGHTLY MORE STABLE FROM THE SURFACE AS CAP WILL BE SLOWER TO BREAK THERE. OVERNIGHT THE ATMOSPHERE STABILIZES SOMEWHAT AND SHOULD SEE A LULL IN THE WEATHER. AS WE HEAD THROUGH TUESDAY AFTERNOON THE ATMOSPHERE WILL AGAIN BECOME UNSTABLE WHICH WILL RESULT IN ANOTHER INCREASE IN POPS. THIS IS ALREADY WELL REFLECTED IN GOING ZONES AND WILL MAINTAIN TREND. THERE WILL BE CONTINUED CHCS THROUGH MID WEEK AS RIDGE AMPLIFIES OVER SOUTHWEST... KEEPING A NORTHWEST FLOW OVER THE AREA AS LONG WAVE TROUGH STEEPENS OVER THE EASTERN US. COLD FRONT SHOULD SWING EAST OF THE FA WEDNESDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BRINGING DRY CONDITIONS FOR THE END OF THE WORK WE(EK INTO THE WEEKEND MAV AND FWC ARE IN RSNBL AGREEMENT WITH GOING ZONES AND WILL FOLLOW TREND. .PAH...NONE. KH
In the hours before
Special weather statement, Jun 4, 12:00 PM CDT, 1 hour 22 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-041900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1200 PM CDT MON JUN 4 2001 THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND WESTERN KENTUCKY UNTIL 600 AM TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE REGION THIS AFTERNOON AND EVENING. ALTHOUGH SEVERE THUNDERSTORMS ARE POSSIBLE ANYWHERE IN OUR AREA...THE GREATEST THREAT FOR ORGANIZED SEVERE CONVECTION WILL BE GENERALLY NORTH OF A LINE FROM VAN BUREN MISSOURI TO PADUCAH KENTUCKY TO MADISONVILLE KENTUCKY. SOUTH OF THAT LINE CONVECTION WILL BE MORE ISOLATED. AT MIDDAY AN AREA OF LOW PRESSURE WAS CENTERED OVER THE PANHANDLE OF OKLAHOMA. FROM THE LOW A WARM FRONT EXTENDED EASTWARD ALONG THE OK/KS BORDER AND INTO NORTHWEST ARKANSAS. AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION EXTENDED EASTWARD ACROSS SOUTHERN MISSOURI... EXTREME SOUTHERN ILLINOIS...INTO WESTERN KENTUCKY. THESE BOUNDARIES ARE EXPECTED TO MERGE THIS AFTERNOON AND MOVE SLOWLY NORTHWARD AND BECOME THE MAIN FOCUS FOR CONVECTION. LATEST MODEL GUIDANCE SUGGESTS THAT THIS BOUNDARY WILL MOVE TO THE EXTREME NORTHERN SECTIONS OF OUR AREA BY EARLY THIS EVENING. ABUNDANT LOW LEVEL MOISTURE AND SURFACE HEATING WILL CREATE VERY UNSTABLE CONDITIONS SOUTH OF THE FRONT. ALONG AND NORTH OF THE FRONT ATMOSPHERIC WIND SHEAR WILL BE VERY STRONG WHICH WILL PROVIDE THE NECESSARY INGREDIENTS FOR ROTATING UPDRAFTS AND ISOLATED TORNADOES. ALONG AND NORTH OF THE WARM FRONT THE GREATEST THREAT WILL BE LARGE HAIL WITH ELEVATED CONVECTION AND POSSIBLY ISOLATED TORNADOES. SOUTH OF THE FRONT THE THREAT WILL BE MAINLY DAMAGING WINDS. ANTICIPATED STORM MOTION WILL BE EAST-SOUTHEAST AT 30 TO 35 MPH. SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING. JAP
Special weather statement, Jun 4, 1:12 PM CDT, 10 minutes before
KYZ016-017-020>022-041855- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CDT MON JUN 4 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF WESTERN KENTUCKY UNTIL 7 PM... SEVERE THUNDERSTORM WATCH NUMBER 362 HAS BEEN ISSUED FOR THE PENNYRILE REGION OF WESTERN KENTUCKY. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... TODD...CHRISTIAN...HOPKINS...MUHLENBERG...AND MCLEAN. THE WATCH IS IN EFFECT UNTIL 7 PM. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PARTS OF WESTERN KENTUCKY THIS AFTERNOON. SOME CITIES IN THE WATCH AREA INCLUDE HOPKINSVILLE...CENTRAL CITY...AND ELKTON. THE PRIMARY THREAT WITH THESE STORMS IS DAMAGING WIND AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:51 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 9 min |
| Jun 4, 12:59 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.